Yahoo Web Search

  1. Morbilliform drug reaction | DermNet NZ

    www.dermnetnz.org/topics/morbilliform-drug-reaction

    Morbilliform drug eruption is a form of allergic reaction. It is mediated by cytotoxic T-cells and classified as a Type IV immune reaction. The target of attack may be drug, a metabolite of the drug, or a protein bonded to the drug. Inflammation follows the release of cytokines and other effector immune cells.

  2. Morbilliform Drug Eruptions (exanthematous drug eruption ...

    www.dermatologyadvisor.com/home/decision-support...

    Drug eruptions have been reported to occur in 2 to 3% of hospitalized patients. MDE was noted to be the most common drug eruption in these patients in a systematic review in 2001. The rates varied between 73% and 91% of all drug eruptions. There is a higher risk of all drug eruptions in the HIV-positive population and in women.

    • Susan Burgin
  3. People also ask

    What is a morbilliform drug eruption?

    What causes a morbilliform skin rash?

    What medications cause morbilliform eruptions?

    How to treat morbilliform eruption?

  4. Morbilliform - an overview | ScienceDirect Topics

    www.sciencedirect.com/.../morbilliform

    Morbilliform drug eruptions are often difficult to differentiate from viral exanthems. It is believed that concomitant viral infections may predispose susceptible individuals to develop an allergic morbilliform drug eruption. Many agents, including common antibiotics, can trigger a morbilliform drug eruption.

  5. What is a Morbilliform Rash? (with pictures) - wiseGEEK

    www.wisegeek.com/what-is-a-morbilliform-rash.htm
    • Signs and symptoms
    • Cause
    • Diagnosis
    • Treatment

    Morbilliform rash, or \\"measles-like\\" maculopapular skin eruption, is commonly caused by certain drug reactions or viral diseases. Maculopapular rashes are skin eruptions that exhibit both the characteristics of a macule and papule. Macules are small, circumscribed and discolored spots on the skin. The diameter of a macule is not more than .4 inches (10 mm). Papules, on the other hand, are eruptions on the skin, which can look something like a pimple. Morbilliform rashes, therefore, are raised, discolored spots that spread symmetrically across the body.

    These rashes may occur due to bacterial infections, drug reactions, and specific or non-specific viral exanthems, also known as viral rashes. A viral exanthem is non-specific if there is no exact information on the virus that has caused the rash. In such a case, the clinician identifies the presence of the virus that is likely to have caused the rash. Morbilliform rash is a \\"late drug rash.\\" It appears on the skin of the affected individual after one to two weeks of exposure to drugs, such as antibiotics or barbiturates. Drug-caused rashes of this kind are usually associated with penicillin, cephalosporins, sulphonamides, and anticonvulsants. Morbilliform rashes often occur in children affected by viral diseases such as measles, Rubella, Roseola, and Erythema infectiosum. In adults, these rashes are usually non-specific viral rashes. This type of rash is also frequently seen in patients who administer ampicillin for the treatment of mononucleosis caused by Epstein-Barr virus or cytomegalovirus. People with human immunodeficiency virus (HIV) tend to develop an acute morbilliform rash when treated with sulfa drugs.

    This rash can also appear as a consequence of certain viral diseases. If antibiotics have been started for the patient during the early stages of the viral disease, then the appearance of a morbilliform rash may lead to confusion in diagnosis. Once a drug-induced morbilliform rash is diagnosed, the doctor may ask the patient to discontinue the use of a particular drug.

    Usually, oral antihistamines or topical corticosteroids are prescribed for treating these types of rashes. Oral corticosteroids are avoided, as there are chances of the rash to worsen during the steroid therapy, which may lead to the wrong diagnosis. A drug-induced morbilliform rash will usually subside within almost two weeks after the discontinuation of the particular drug. When this type of rash heals, the affected skin sheds or peels, which is also known as skin desquamation.

  6. UpToDate

    www.uptodate.com/contents/exanthematous...

    Exanthematous drug eruption, also called morbilliform or maculopapular drug eruption, is the most common type of drug hypersensitivity reaction . They are characterized by a diffuse and symmetric eruption of erythematous macules or small papules occurring approximately one week or, in previously sensitized individuals, as early as one or two days after the initiation of drug treatment.

  7. Drug Rashes | Johns Hopkins Medicine

    www.hopkinsmedicine.org/.../drug-rashes

    Morbilliform or maculopapular rash: A flat, red rash that may include pimples similar to the measles: Antibiotics, antihypertensives, and contrast dye are among more common medicines, but any medicine can cause this rash: Purpuric eruptions: Purple areas on the skin, often on the legs: Some anticoagulants and diuretics: Stevens-Johnson syndrome

  8. What Are the Most Common Causes of Morbilliform Rashes?

    www.wise-geek.com/what-are-the-most-common...

    Feb 19, 2021 · Drug interactions are one of the common causes of morbilliform rashes. A morbilliform rash is a type of maculopapular rash that appears on the skin. The eruptions are red colored and raised above skin level. Eruptions are often small, resembling pimples. They can be warm to the touch, itchy, and painful, depending on their location on the body.

  9. A drug rash, sometimes called a drug eruption, is a reaction your skin can have to certain drugs. Almost any drug can cause a rash. But antibiotics (especially penicillins and sulfa drugs), NSAIDs,...

  10. Drug eruptions | DermNet NZ

    www.dermnetnz.org/topics/drug-eruptions

    Drug-induced lupus erythematosus. A drug eruption is sometimes, unnecessarily, called a cutaneous drug eruption. Drugs can also cause: Drug-induced skin pigmentation. A skin problem that is ordinarily not caused by a drug (eg psoriasis triggered by lithium, eczema triggered by retinoids) Systemic contact dermatitis.

  11. People also search for
  1. Ad
    related to: what is a morbilliform drug eruption skin of color treated